Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 57, NWS La Crosse, WI

May 31, 2013Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 5:30 PM CDT for Taylor County, Wisconsin. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 5:30 PM CDT (22:30 UTC)
Expired
May 31, 2013, 6:15 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Taylor County, WI

The radar

The La Crosse radar (KARX), 170 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:31 PM CDTHAIL 0.54 E Perkinstown, WI
May 31, 5:51 PM CDTHAIL 14 E Perkinstown, WIHAIL WAS CLEAR COMPARED TO EARLIER STORM
May 31, 5:52 PM CDTHAIL 0.251 Se Esadore Lake, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KARX 312230
SVRARX
WIC119-312315-
/O.NEW.KARX.SV.W.0057.130531T2230Z-130531T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 615 PM CDT

* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  CHELSEA...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AROUND 540 PM CDT.
  WESTBORO AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THE MONDEAUX FLOWAGE AND NORTH
TWIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4538 9011 4503 9044 4503 9073 4539 9056
TIME...MOT...LOC 2230Z 214DEG 36KT 4525 9049

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
760 
WWUS53 KARX 312242
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CDT FRI MAY 31 2013

WIC119-312315-
/O.CON.KARX.SV.W.0057.000000T0000Z-130531T2315Z/
TAYLOR WI-
542 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TAYLOR
COUNTY UNTIL 615 PM CDT...

AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CHELSEA...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. THIS STORM HAS PRODUCED DIME TO NICKLE     
         SIZED HAIL BETWEEN MEDFORD AND PERKINSTOWN BETWEEN 530 PM 
         AND 540 PM CDT.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTBORO AROUND 550 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4509 9064 4539 9056 4538 9011 4508 9039
TIME...MOT...LOC 2241Z 214DEG 33KT 4532 9042

HAIL...1.00IN
WIND...60MPH

$$

RRS
944 
WWUS53 KARX 312253
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CDT FRI MAY 31 2013

WIC119-312315-
/O.CON.KARX.SV.W.0057.000000T0000Z-130531T2315Z/
TAYLOR WI-
553 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TAYLOR COUNTY UNTIL 615 PM CDT...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CHELSEA...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AROUND 600 PM CDT.
  WESTBORO AROUND 605 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CAMP FOREST SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4519 9057 4539 9056 4538 9011 4518 9029
TIME...MOT...LOC 2254Z 209DEG 37KT 4527 9042

HAIL...1.00IN
WIND...60MPH

$$

RRS
422 
WWUS53 KARX 312311
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT FRI MAY 31 2013

WIC119-312320-
/O.EXP.KARX.SV.W.0057.000000T0000Z-130531T2315Z/
TAYLOR WI-
611 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR COUNTY
WILL EXPIRE AT 615 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THE 
REMAINING THUNDERSTORMS.

LAT...LON 4519 9057 4539 9056 4538 9011 4518 9029
TIME...MOT...LOC 2310Z 209DEG 37KT 4541 9031

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:27 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 31, 2:27 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT FRI MAY 31 2013

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED
AT 1248 PM CDT FRI MAY 31 2013

THE MAIN FOCUS AT THE TAF SITES IS WITH THE TIMING ON WHEN ANY
SHOWERS OR THUNDERSTORMS WILL GET INTO THE TAF SITES. SHOWERS HAVE
ALREADY DEVELOPED NEAR RST AND WILL DRIFT TO THE EAST THROUGH THE
AFTERNOON. WITH AN UNSTABLE ENVIRONMENT IN PLACE...THESE SHOWERS
WILL QUICKLY STRENGTHEN EARLY THIS AFTERNOON WITH THUNDERSTORMS
LIKELY AT RST BETWEEN 19Z/23Z. AS THE STORMS MARCH EAST...THEY
SHOULD REACH LSE SOMETIME BETWEEN 23Z AND 02Z. MVFR CUMULUS FIELD
WILL LIKELY STAY IN PLACE OR GRADUALLY CLIMB THIS AFTERNOON BEFORE
MVFR/IFR CONDITIONS COME IN WITH THE THUNDERSTORMS. CONDITIONS
SHOULD CLEAR OUT LATER THIS EVENING WITH WINDS SUBSIDING
OVERNIGHT.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...HALBACH
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 11:53 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 AM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1153 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH
SOME OF THESE POSSIBLY BECOMING SEVERE.  THESE STORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST
IOWA BEFORE BECOMING MORE WIDESPREAD ACROSS WESTERN WISCONSIN
THIS EVENING.  LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE
ALL POSSIBLE HAZARDS THIS AFTERNOON INTO TONIGHT. THE MAIN TIME FRAME
FOR THE POTENTIAL OF A TORNADO IS THIS AFTERNOON INTO THE EARLY
EVENING HOURS BEFORE WIDESPREAD WIND DAMAGE BECOMES THE MAIN HAZARD.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/04/HALBACH

In the hours before

Local storm report, May 31, 4:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             STRUM                   44.55N 91.39W
05/31/2013  E0.88 INCH       TREMPEALEAU        WI   911 CALL CENTER

&&

SHEA
Local storm report, May 31, 4:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 S INDEPENDENCE        44.32N 91.42W
05/31/2013  M1.25 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

&&

DAS
Local storm report, May 31, 4:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             3 NE INDEPENDENCE       44.39N 91.38W
05/31/2013  E1.00 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

&&

SHEA
Special weather statement, May 31, 4:56 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT FRI MAY 31 2013

WIZ017-029-312300-
CLARK-TAYLOR-
456 PM CDT FRI MAY 31 2013

...STRONG THUNDERSTORMS APPROACHING CLARK AND TAYLOR COUNTIES...

AT 452 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7
MILES NORTHWEST OF JUMP RIVER TO 11 MILES WEST OF THE BLUE
SWAMP...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
THORP...OWEN...DORCHESTER AND MEDFORD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

HALBACH
Local storm report, May 31, 5:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             OSSEO                   44.58N 91.22W
05/31/2013  E0.50 INCH       TREMPEALEAU        WI   911 CALL CENTER

&&

SHEA
Special weather statement, May 31, 5:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT FRI MAY 31 2013

IAZ008-009-018-019-MNZ079-087-094-095-312300-
CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-
503 PM CDT FRI MAY 31 2013

...POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP BY 7 PM ACROSS
PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

AS OF 5 PM...CLOUDS ARE GROWING TALLER ALONG A LINE FROM MAZEPPA TO
ROCHESTER AND GRAND MEADOW MINNESOTA...AND SOUTH TO OSAGE AND NORA
SPRINGS IOWA. THIS LINE OF CLOUDS MAY BECOME A LINE OF
SCATTERED SEVERE THUNDERSTORMS BY 7 PM. THESE WOULD BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO THE WEATHER
IN THE EVENT WARNINGS ARE ISSUED.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:03 PM CDTSevere Thunderstorm WarningARXBuffalo57 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau19 min
May 31, 4:03 PM CDTSevere Thunderstorm WarningARXBuffalo27 min
May 31, 4:24 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau36 min
May 31, 6:27 PM CDTSevere Thunderstorm WarningARXBuffalo63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.